The deadly drug the FDA wants to 'train' us to use

Posted on: Sep 15, 2014 at 10:17
Posted In:
Tags:

Dear Reader,Tonja Rash was only 40 when she passed away. She loved football and NASCAR, but her best times were spent caring for animals and fishing with her dad. She had been taking Tylenol, and one day in April had to be rushed to a nearby hospital. She went into sudden liver failure, and had to be transferred to another hospital for treatment. But it was too late. Shortly after she arrived there, Tonja died. Of course, one death alone due to this drug would be terribly sad. But Tonja is far from the only one. Acetaminophen, the ingredient in Tylenol and hundreds of other drugs, is the leading cause of acute liver failure in the U.S. The FDA knows all about that. And it could make it safer...if it wanted to. Instead, it's busy making videos, cartoons, fancy brochures, and lending its name to "educational" groups. All for the purpose of reminding us how easy it is to die from an accidental overdose. But it's up to us to protect ourselves from that very real possibility. Because what you know about acetaminophen -- or don't know -- could mean the difference between life and death. ----Here is-A dose of reality ---- We both know that if a supplement was even remotely connected to a few deaths, the FDA would go into full red alert. Stores shelves would be emptied, and you would be hearing about it on the evening news and every 30 minutes on CNN. But with this widely used drug, it's a different story entirely. Deadly doses are easily available -- almost everywhere. And the FDA is doing as little as possible to keep us safe from this sacred cow of Big Pharma. It's most recent idea to "protect" us, is to lend its name to a group called the Acetaminophen Awareness Coalition. The group says the FDA serves as an "adviser" to it. And just recently, this group issued a big report about how to "safely" take acetaminophen. The report will tell you how many OTC and prescription drugs it's found in (over 600), and how easy it is to accidentally take a dose that can land you in the ER. It also lists the different names acetaminophen goes under -- acet, acetam, acetamin, acetaminop and APAP. And if you're not in the U.S., it can be called paracetamol. And yes, that's all very good information. But the awareness coalition report is also filled with lots of FDA-sounding buzzwords, mostly about how millions take it with no problem and how you can "safely" use the drug. Well, I'm sorry Acetaminophen Awareness Coalition. When a drug can send over 78,000 people in the U.S. to the ER every year -- with many like Tonja, not making it out alive -- we need more than a brochure with colorful pictures. Another thing the coalition didn't bother to tell us about is the danger of what's called a "staggered dose." That's when you take a few extra doses over a period of time. Researchers found that, too, can be deadly. Even more so than taking a big overdose all at once. "Over time the damage builds up, and the effect can be fatal," said the author of a recent study on acetaminophen, Dr. Kenneth J. Simpson. And Dr. Simpson should know. He's from the Scottish Liver Transplant Unit in the U.K. But until the FDA does something meaningful -- like taking product off the shelves or at least requiring stores to keep these 600 + products locked up and behind the counter -- not much will change. And cartoon productions, like the one on the website of the awareness coalition called "Acetaminophen in the game of life," where you "help our friends make their way safely through a day of aches, pains and sniffles," won't do much either. Because if you want to continue on with "the game of life," your best bet is to stop "playing" with acetaminophen.

Comments On This Article